Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 270, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 4, 2005, 1:27 PM CST for Coahoma County, Tallahatchie County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2005, 1:27 PM CST (19:27 UTC)
- Expired
- Dec 4, 2005, 2:00 PM CST
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Coahoma County, MS, Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 148 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 041927
SVRMEG
MSC027-135-042000-
/O.NEW.KMEG.SV.W.0270.051204T1927Z-051204T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CST SUN DEC 4 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 200 PM CST
* AT 127 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 16 MILES SOUTHWEST OF DUBLIN...OR ABOUT NEAR
SHELBY...AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUTWILER...
BRAZIL AND CHARLESTON.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3414 9065 3399 9064 3400 9001 3409 9008
3407 9044 3418 9045
$$1 follow-up statement
000
WWUS54 KMEG 041948
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
148 PM CST SUN DEC 4 2005
MSC027-041958-
/O.CAN.KMEG.SV.W.0270.000000T0000Z-051204T2000Z/
COAHOMA MS-
148 PM CST SUN DEC 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR COAHOMA COUNTY IS CANCELLED...
LAT...LON 3407 9045 3400 9044 3400 9001 3409 9008
3407 9044 3407 9043
$$
MSC135-042000-
/O.CON.KMEG.SV.W.0270.000000T0000Z-051204T2000Z/
TALLAHATCHIE MS-
148 PM CST SUN DEC 4 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR TALLAHATCHIE COUNTY...
AT 148 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM
WAS LOCATED NEAR TUTWILER...OR ABOUT 14 MILES SOUTHEAST OF
CLARKSDALE...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRAZIL
AND CHARLESTON.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3407 9045 3400 9044 3400 9001 3409 9008
3407 9044 3407 9043
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 10:18 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Dec 4, 10:18 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1018 AM CST SUN DEC 4 2005 .UPDATE... THE COLD FRONT THAT MOVED ACROSS PORTIONS OF THE MID-SOUTH LAST NIGHT IS NOW SITUATED OVER CENTRAL MISSISSIPPI. THIS BOUNDARY SHOULD NOT MOVE TOO MUCH FURTHER SOUTH...AS THE MID AND UPPER FLOW REMAINS SOUTHWESTERLY AND ALIGNED WITH THE FRONTAL BOUNDARY. MUCH COOLER AIR HAS FILTERED SOUTH INTO THE AREA...AND TEMPERATURES WILL HAVE A TOUGH TIME RISING MUCH TODAY AS LOW LEVEL COLD AIR ADVECTION CONTINUES OVER THE AREA. ALSO...LOOKING AT WET CONDITIONS CONTINUING OVER PRIMARILY NORTH MISSISSIPPI TODAY AS MOISTURE CONTINUES TO BE ADVECTED AND LIFTED UP AND OVER THE SLOWING FRONTAL BOUNDARY TO OUR SOUTH. DECENT ISENTROPIC UPGLIDE WAS NOTED ON THE 295K THETA SURFACE WITH LOW CONDENSATION PRESSURE DEFICITS. THIS IS ALSO REFLECTED IN THE LATEST RADAR REFLECTIVITY SHOWING GOOD COVERAGE OF SHOWERS AND ISOLATED THUNDERSTORMS STRETCHED ACROSS THE SOUTHERN HALF OF OUR AREA. GOOD ISENTROPIC LIFT WILL CONTINUE OVER THESE AREAS...IN ADDITION TO SOME LARGE SCALE ASCENT IN ASSOCIATION WITH THE RIGHT ENTRANCE REGION OF A STRENTHENING MID AND UPPER LEVEL JET STREAK CUTTING ACROSS THE TENNESSEE VALLEY (125/115 KT AT 200/250 MB NOTED FROM THE SGF/LZK 12Z SOUNDINGS). SO WITH ALL THIS IN MIND HAVE BUMPED UP POPS ACROSS SOUTHERN AREAS WITH EXPECTED CONTINUED HIGH CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING. FURTHER NORTH...EXPECT CONTINUED DRY CONDITIONS BUT COLD TEMPERATURES TODAY. UPDATED GRIDS AND ZONES OUT SHORTLY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
Hazardous weather outlook, Dec 4, 12:00 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1200 PM CST SUN DEC 4 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-052000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1200 PM CST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TO THE NORTH OF A FRONTAL BOUNDARY OVER PORTIONS OF NORTHERN MISSISSIPPI THIS AFTERNOON. THERE WILL ENOUGH ELEVATED INSTABILITY AVAILABLE ALONG WITH COLD TEMPERATURES ALOFT TO SUPPORT HAIL DEVELOPMENT IN THE STRONGEST THUNDERSTORMS. ALONG AND SOUTHEAST OF A CLARKSDALE MISSISSIPPI TO TUPELO MISSISSIPPI LINE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL THAT MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON FOR WIDESPREAD HAZARDOUS WEATHER...ALTHOUGH ISOLATED SEVERE THUNDERSTORMS WITH MARGINALLY SEVERE HAIL ARE POSSIBLE ACROSS PORTIONS OF NORTH MISSISSIPPI THIS AFTERNOON. JLH
In the hours before
Special weather statement, Dec 4, 1:04 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 104 PM CST SUN DEC 4 2005 MSZ020-041930- TALLAHATCHIE MS- 104 PM CST SUN DEC 4 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TALLAHATCHIE COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES SOUTHEAST OF WEBB AT 104 PM CST...MOVING EAST AT 55 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN TALLAHATCHIE COUNTY...INCLUDING THE CITY OF CHARLESTON... SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Dec 4, 1:06 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 106 PM CST SUN DEC 4 2005 MSZ015-016-041930- LEE MS-PONTOTOC MS- 106 PM CST SUN DEC 4 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LEE AND PONTOTOC COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES SOUTH OF PONTOTOC AT 106 PM CST...MOVING EAST AT 75 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LEE AND PONTOTOC COUNTIES...INCLUDING THE CITIES OF PONTOTOC...TUPELO AND VERONA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Dec 4, 1:07 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 107 PM CST SUN DEC 4 2005 MSZ022-041930- CALHOUN MS- 107 PM CST SUN DEC 4 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CALHOUN COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 14 MILES WEST OF CALHOUN CITY AT 107 PM CST...MOVING EAST AT 50 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Dec 4, 1:21 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 121 PM CST SUN DEC 4 2005 MSZ017-041945- ITAWAMBA MS- 121 PM CST SUN DEC 4 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES SOUTHWEST OF EVERGREEN AT 121 PM CST...MOVING NORTHEAST AT 60 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ITAWAMBA COUNTY...INCLUDING THE CITY OF FULTON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 10:09 PM CST | Severe Thunderstorm Warning | MEG | Marshall, Tate | 36 min |
| Dec 3, 10:21 PM CST | Severe Thunderstorm Warning | MEG | Benton, Tippah | 24 min |
| Dec 3, 10:35 PM CST | Severe Thunderstorm Warning | MEG | Panola, Quitman | 25 min |
| Dec 3, 10:50 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah | 25 min |
| Dec 3, 11:32 PM CST | Severe Thunderstorm Warning | MEG | Lafayette | 28 min |
| Dec 3, 11:55 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 35 min |
| Dec 4, 12:06 AM CST | Severe Thunderstorm Warning | MEG | Pontotoc | 24 min |
| Dec 4, 12:42 AM CST | Severe Thunderstorm Warning | MEG | Itawamba | 19 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.